MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH VERSAPOINT II BIPOLAR ELECTRODE RESECTOSCOPIC - 4.0 MM ANGLED LOOP, RESECTING; WA47787A

OLYMPUS WINTER & IBE GMBH VERSAPOINT II BIPOLAR ELECTRODE RESECTOSCOPIC - 4.0 MM ANGLED LOOP, RESECTING; WA47787A
Model Number WA47787A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that mid-resection, a loop electrode broke inside the patient¿s cervix and had to be retrieved with hysteroscopic graspers.No unplanned imaging was required as there was a diagnostic hysteroscope in place to view where the broken device was.There was a minor 2¿3-minute delay to retrieve the 2 bits of black plastic.There was no patient injury, and the patient was discharged as planned.
 
Event or Problem Description
No additional information was received from the customer.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the customer and the results of the approved final investigation.Updated fields: d8, h6.The device was not returned for evaluation; therefore, a definitive root cause could not be determined.The most probable cause was not established; the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.Olympus will continue to monitor field performance for this device.

Brand Name
VERSAPOINT II BIPOLAR ELECTRODE RESECTOSCOPIC - 4.0 MM ANGLED LOOP, RESECTING
Common Device Name
WA47787A
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key22072142
Report Number9610773-2025-03544
Device Sequence Number9363355
Product Code HIN
UDI-Device Identifier14042761086261
UDI-Public14042761086261
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA47787A
Device Lot NumberU2312043
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale